Texas, 2019

Hail and Damaging Winds in Texas, June 6, 2019

June 6, 2019 · NWS EWX · 32 events in 9 counties and zones

A surface boundary left by the previous day's convection was the focus for thunderstorm development during the afternoon. Some of these storms produced large hail and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A surface boundary left by the previous day's convection was the focus for thunderstorm development during the afternoon. Some of these storms produced large hail and damaging wind gusts. The downtown area of San Antonio was hit hard with hundreds of trees damaged or uprooted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 6, 11:52 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 6, 11:52 AM CST, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1252 PM CDT Thu Jun 6 2019

.AVIATION...
/18Z TAFS/
All area sites are at VFR conditions for at least through 20Z. Around
19Z/20Z, a cluster of storms is forecast to develop over the Hill
Country and move to the east and southeast. HiRes models suggest for
these storms to impact the San Antonio area terminals during that
time frame and have added a TEMPO group with -TSRA for both KSAT and
KSSF. Also, increased wind gusts as models soundings suggest an
inverted V profile. For the Austin sites area, lower confidence with
the cluster of storms has resulted in mentioning VCTS for now. Will
be monitoring closely and making adjustments once the storms get
going.

For KDRT, VFR conditions are forecast for the TAF period with
northwest winds prevailing for much of today and shift to the
southeast by Friday morning.

For the I-35 sites, once the storms move out of the area late this
afternoon/early evening, light west to northwest winds and even
light variable winds are forecast for this evening through Friday
morning.

&&

.PREV DISCUSSION... /ISSUED 1122 AM CDT Thu Jun 6 2019/

UPDATE...
Conditions across South Central Texas were temporarily stabilized and
the airmass modified this morning, behind the overnight and early
morning complex of storms. Recovery is expected to take place
through the remainder of the late morning and early afternoon, with
dew points rising back into the upper 60s to low 70s and a weak
southerly low level flow resuming across the southern CWA, as they
remnant outflow boundary to the south washes out. The clearing that
took place may actually allow for slightly faster de-stabilization
this afternoon as convective temperatures are reached. Most CAMs
are initiating isolated convection between 1PM-3PM roughly in the
vicinity of the Bandera, eastern Kerr, Gillespie, Blanco, Kendall
county region. The storms should then quickly moves east-southeast
through the I-35 corridor during the late afternoon hours, becoming
scattered in coverage. There are some differences with how much more
the coverage increases or becomes organized east of I-35 during the
early evening.

Forecast soundings indicate steep mid level lapse rates of around
7 degC/km yielding SBCAPE and MLCAPE values in excess of 3000 J/kg.
Inverted V sounding also evident, indicating DCAPE values of around
1300 J/kg. Deep layer shear values, of nearly 40kts will be present.
So initially supercellular mode may develop with large hail risk and
damaging downburst wind risk over the Hill Country and into the I-35
corridor somewhere between San Antonio and Austin. Overtime cold-
pool development may lead to development of a broken complex east of
I-35 and I-37, with the severe wind threat becoming the main issue.

In terms of flash flooding potential, the overall quick speed of the
system should mitigate widespread concerns. Nevertheless, isolated
heavier downpours could lead to very localized flash flooding
concerns.

FYI...Texas A&M College Station will be conducting a mobile upper air
launch around 1PM near Luling, TX, which should better help sample
the airmass.

PREV DISCUSSION... /ISSUED 619 AM CDT Thu Jun 6 2019/

AVIATION...
VFR conditions prevail behind overnight convection and do not think
we will see any redevelopment of MVFR ceilings this morning. Focus
then shifts to afternoon convection chances. Latest hi-res model
guidance shows scattered activity this afternoon with some it
possible strong to severe. Given the scattered nature, will just keep
VCTS going for now between 20-23z for the I35 sites. After convection
chances end late this afternoon, VFR is expected to continue tonight.

PREV DISCUSSION... /ISSUED 400 AM CDT Thu Jun 6 2019/

SHORT TERM (Today through Friday)...
An upper level trough moves across the Southern Plains today. A line
of showers and thunderstorms is ongoing across our area. Wind gusts
up to 50 mph and brief heavy downpours have been noted with the line.
The showers and thunderstorms gradually dissipate leaving a surface
boundary. Daytime heating of a moist and very unstable airmass allows
for the development of isolated showers and thunderstorms by midday
over the Hill Country with clusters forming and racing off to the
east-southeast across South Central Texas this afternoon into early
evening. Forecast soundings show CAPE in excess of 3,000 to 4,000
J/kg indicate strong to severe storms are quite possible with wind
gusts in excess of 60 mph and quarter to golf ball size hail the main
threats. Should a strong enough cold pool develop, then wind gusts
in excess of 70 mph are possible. Isolated spots of heavy rain could
lead to localized flash flooding in areas with the heaviest rains
recently. The time of greatest threat for severe storms is from 1 PM
to 8 PM.

The upper level trough moves across the Mississippi Valley on Friday.
A combination of an impulse rotating around the trough, a surface
boundary, and daytime heating may allow showers and thunderstorms to
develop. However, warming mid level temperatures will cap the airmass
and only isolated coverage, at best, is expected. There is marginal
risk of a strong to severe storm.

LONG TERM (Friday Night through Wednesday)...
Mid level ridging brings the first significant heat wave of the
season this weekend with well above normal temperatures expected all
areas. San Antonio metro will see their first 100 degree highs of
the year while Austin metro will get close. Lower levels remain moist
from recent rains, so heat index values of around 110 in some areas
will likely cause the issuance of Heat Advisories for at least parts
of our area.

The passage of the an upper level trough across the northern tier of
states, then merging with an upper level trough over the southeastern
states will enable a cold front to move across our area Sunday night
into Monday. The heat wave abruptly ends with temperatures dropping
below normal along with bringing much lower dewpoints for early to
middle of next week. Weak mid level impulses in the northwesterly
flow aloft may generate isolated showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  95  73  97  76 /  10   0   0   0   0
Austin Bergstrom Intl Airport  73  96  73  97  75 /  10  -    0   0   0
New Braunfels Muni Airport     73  98  73  98  75 /  10   0   0   0   0
Burnet Muni Airport            71  93  70  96  74 /  10   0   0   0   0
Del Rio Intl Airport           73 100  75 103  78 /   0   0   0   0   0
Georgetown Muni Airport        72  94  71  96  75 /  10  -    0   0   0
Hondo Muni Airport             73 102  75 104  77 /   0   0   0   0   0
San Marcos Muni Airport        73  98  73  99  75 /  10  -    0   0   0
La Grange - Fayette Regional   74  96  74  99  76 /  20  10   0   0   0
San Antonio Intl Airport       74  99  75 100  77 /  10   0   0   0   0
Stinson Muni Airport           75 100  75 103  77 /  10   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...17
Short-Term/Long-Term...Runyen
Public Service/Data Collection...33
Hazardous weather outlook, Jun 6, 2:15 AM CST, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
315 AM CDT Thu Jun 6 2019

TXZ171>173-183>194-202>209-217>225-228-071200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
315 AM CDT Thu Jun 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is currently a slight to enhanced risk for scattered severe
storms Thursday afternoon and early evening across the Hill
Country and along and east of the I-35 corridor. The primary
window for severe storms looks to be 1PM to 8PM. Quarter to
golfball sized hail and damaging winds gusts in excess of 60 mph
will be the main threats with any severe storms. There is a low
risk of some isolated storms producing significant straight-line
wind gusts in excess of 70 mph and large hail in excess of
golfball sized. Also, isolated pockets of heavy rainfall leading
to localized flash flooding will be possible from the stronger
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hot and humid conditions are expected over the area Friday
through Sunday. Heat indices are forecast to reach 105 to 110
degrees across many areas Saturday and Sunday, with slightly lower
values expected over the Hill Country. A heat advisory may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed this afternoon.

In the hours before

Special weather statement, Jun 6, 11:57 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1257 PM CDT Thu Jun 6 2019

TXZ186-189-061845-
Kerr TX-Kendall TX-
1257 PM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR AND
NORTHWESTERN KENDALL COUNTIES UNTIL 145 PM CDT...

At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kerrville-Schreiner Park, or near Kerrville, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kerrville, Comfort, Walnut Grove, Camp Verde, Kerrville-Schreiner
Park, Sisterdale, Kreutzberg, Cypress Creek, Welfare, Nelson City,
Center Point, Waring and Crown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2990 9917 3002 9916 3008 9867 2984 9868
TIME...MOT...LOC 1757Z 271DEG 22KT 2996 9910
Special weather statement, Jun 6, 12:35 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
135 PM CDT Thu Jun 6 2019

TXZ188>190-061915-
Blanco TX-Gillespie TX-Kendall TX-
135 PM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BLANCO...
SOUTHEASTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 215 PM
CDT...

At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bankersmith, or 9 miles south of Fredericksburg, moving east at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stonewall, Flugrath, Luckenbach, Cain City, Old Tunnel State Park,
Rocky Hill, LBJ State Park, Bankersmith, Rocky Creek, Hye,
Blumenthal, Albert, Grapetown and LBJ National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3009 9846 3005 9892 3014 9892 3014 9897
      3020 9897 3029 9845
TIME...MOT...LOC 1835Z 264DEG 15KT 3014 9891
Special weather statement, Jun 6, 12:42 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
142 PM CDT Thu Jun 6 2019

TXZ186-189-061930-
Kerr TX-Kendall TX-
142 PM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR AND CENTRAL
KENDALL COUNTIES UNTIL 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Comfort, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Comfort, Sisterdale, Waring, Welfare and Crown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2991 9896 3005 9896 3009 9856 2986 9855
TIME...MOT...LOC 1841Z 271DEG 23KT 2996 9890
Local storm report, Jun 6, 1:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             3 NNW LUCKENBACH        30.22N 98.78W
06/06/2019  E0.75 INCH       GILLESPIE          TX   TRAINED SPOTTER

&&

CVP

The radar

The Austin/San Antonio radar (KEWX), 92 km away, was scanning. The volume nearest the first event began at 19:04 UTC.

Open the radar archive at this moment

Event by event

16 hail, 15 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Gillespie

When
June 6, 1:07 PM CST
Where
Gillespie County, 2.26 mi NE of Cain City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.220, -98.780

Hail, Gillespie

When
June 6, 1:09 PM CST
Where
Gillespie County, 1.19 mi E of Blumenthal
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.220, -98.710

Hail, Travis

When
June 6, 2:06 PM CST
Where
Travis County, 1.38 mi WNW of Vinson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.230, -97.800

Hail, Travis

When
June 6, 2:12 PM CST
Where
Travis County, 1.92 mi ENE of Vinson
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
30.230, -97.750

Hail, Travis

When
June 6, 2:31 PM CST
Where
Travis County, 1.38 mi WSW of Dessau
Measured
1 in hail
Reported by
Public
Coordinates
30.390, -97.650

A thunderstorm produced one inch hail at E. Parmer Ln. and Desau Rd. in northeastern Austin.

Thunderstorm Wind, Comal

When
June 6, 2:50 PM CST
Where
Comal County, 1.38 mi ENE of Bulverde
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
29.740, -98.450

A thunderstorm produced wind gusts estimated at 70 mph that blew down multiple trees and power poles in Bulverde.

Thunderstorm Wind, Bexar

When
June 6, 2:55 PM CST
Where
Bexar County, 10.43 mi N of Wetmore
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
29.720, -98.440

A thunderstorm produced wind gusts estimated at 70 mph that blew down a tree. The tree blocked one lane of Hwy 281 in Bulverde.

Hail, Comal

When
June 6, 3:01 PM CST
Where
Comal County, 2.77 mi ENE of Bulverde
Measured
1 in hail
Reported by
Public
Coordinates
29.750, -98.430

A thunderstorm produced one inch hail in Bulverde.

Thunderstorm Wind, Bastrop

When
June 6, 3:03 PM CST
Where
Bastrop County, 1.2 mi W of Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.050, -97.340

A thunderstorm produced wind gusts estimated at 60 mph that damaged a sign and some trees at a store off CR 304 south of Bastrop.

Hail, Bastrop

When
June 6, 3:20 PM CST
Where
Bastrop County, 0.91 mi NE of Smithville
Measured
1.75 in hail
Reported by
Public
Coordinates
30.010, -97.160

A thunderstorm produced quarter to golf ball size hail at a gas station in Smithville.

Hail, Fayette

When
June 6, 3:35 PM CST
Where
Fayette County, 0.69 mi S of West Pt
Measured
1.75 in hail
Reported by
Public
Coordinates
29.940, -97.020

A thunderstorm produced quarter to golf ball size hail along Hwy 71 in West Point.

Hail, Travis

When
June 6, 3:44 PM CST
Where
Travis County, 0.91 mi NE of Oak Hill
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.240, -97.840

Hail, Bexar

When
June 6, 3:52 PM CST
Where
Bexar County, 0.6 mi E of Camp Stanley
Measured
0.88 in hail
Reported by
Public
Coordinates
29.650, -98.640

Thunderstorm Wind, Fayette

When
June 6, 3:55 PM CST
Where
Fayette County, 0.91 mi NW of La Grange
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.910, -96.880

A thunderstorm produced wind gusts estimated at 70 mph that knocked down multiple trees in La Grange.

Thunderstorm Wind, Fayette

When
June 6, 4:00 PM CST
Where
Fayette County, 1.38 mi WSW of La Grange Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
29.890, -96.920

A thunderstorm produced wind gusts estimated at 75 mph that blew down large Oak trees in La Grange.

Lightning, Bexar

When
June 6, 4:00 PM CST
Where
Bexar County, 8.52 mi ENE of Leon Spgs
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
29.709, -98.495

Lightning struck a residence in the late afternoon hours while a roofer was delivering shingles to the residence near 27000 Bordelon Way in Bexar County. A male worker was struck by the lightning and was revived and taken to a local hospital in critical condition. The man later died in the hospital on July 13.

Thunderstorm Wind, Bexar

When
June 6, 4:14 PM CST
Where
Bexar County, 2.4 mi NNE of Sat Twin Oaks Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
29.600, -98.450

A thunderstorm produced wind gusts estimated at 60 mph that blew down some three inch tree limbs and damaged power poles.

Hail, Lavaca

When
June 6, 4:36 PM CST
Where
Lavaca County, 0.92 mi SW of Witting
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.510, -97.060

A thunderstorm produced golf ball size hail southeast of Moulton.

Thunderstorm Wind, Gonzales

When
June 6, 4:42 PM CST
Where
Gonzales County, 0.92 mi NE of Cost
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
29.440, -97.520

A thunderstorm produced wind gusts estimated at 70 mph that blew down trees and power lines in Cost.

Hail, Bexar

When
June 6, 4:48 PM CST
Where
Bexar County, 0.69 mi S of Castle Hills
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.470, -98.520

A thunderstorm produced quarter size hail in the Los Angeles Heights section of San Antonio.

Thunderstorm Wind, Bexar

When
June 6, 4:49 PM CST to 4:55 PM CST
Where
Bexar County, 0.26 mi SSW of San Antonio
Measured
61 kt (70 mph) estimated gust
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
29.416, -98.491

A thunderstorm produced wind gusts estimated at 70 mph that blew across much of the downtown area of San Antonio. A large a tree on King William St. was blown down and this is just one of hundreds of trees that were severely damaged or were uprooted across the city during the late afternoon hours during this event. Some of the downed trees fell on homes and cars and caused structural damage adding to the overall monetary loss for the event which does include an estimate of insured losses as well as city cleanup.

Thunderstorm Wind, Bexar

When
June 6, 4:54 PM CST
Where
Bexar County, 1.16 mi SE of Woodlawn Lake
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
29.439, -98.505

A thunderstorm produced wind gusts estimated at 70 mph that blew down a billboard at I-10 and N. Laredo St. in San Antonio.

Thunderstorm Wind, Bexar

When
June 6, 4:55 PM CST
Where
Bexar County, 1 mi WSW of Terrel Hills
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
29.467, -98.466

The Emergency Manager at the University of Incarnate Word reported damage to nearly 100 trees down across the campus. Several of the trees and large branches fell on automobiles causing considerable damage.

Thunderstorm Wind, Bexar

When
June 6, 4:55 PM CST
Where
Bexar County, 1.24 mi S of Alamo Hgts
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.462, -98.483

The Emergency Manager at Trinity University reported significant tree damage across campus.

Hail, Bexar

When
June 6, 4:57 PM CST
Where
Bexar County, 0.6 mi E of Alamo Hgts
Measured
1 in hail
Reported by
Public
Coordinates
29.480, -98.470

A thunderstorm produced one inch hail in Alamo Heights.

Hail, Bexar

When
June 6, 4:57 PM CST
Where
Bexar County, 1.39 mi WNW of Alamo Hgts
Measured
1 in hail
Reported by
Utility Company
Coordinates
29.490, -98.500

A thunderstorm produced quarter size hail at San Pedro Ave. and Basse Rd. in the Olmos Park section of San Antonio.

Hail, Bexar

When
June 6, 4:59 PM CST
Where
Bexar County, 0.6 mi W of San Antonio
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.420, -98.500

A thunderstorm produced quarter size hail in downtown San Antonio.

Thunderstorm Wind, Bexar

When
June 6, 5:00 PM CST
Where
Bexar County, 0.52 mi ESE of San Antonio
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.417, -98.482

Tents and outdoor equipment were damaged at the UTSA Institute of Texan Cultures. Strong winds associated with a severe thunderstorm were responsible for the damage that included setup for the Texas Folklife Festival. Tree damage was also reported.

Hail, Bexar

When
June 6, 5:02 PM CST
Where
Bexar County, 1.38 mi NNE of San Antonio
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.439, -98.485

A thunderstorm produced quarter size hail on N. St. Mary's St. just south of I-35 in San Antonio.

Thunderstorm Wind, Gonzales

When
June 6, 5:03 PM CST
Where
Gonzales County, 0.6 mi E of Nixon
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
29.270, -97.760

A thunderstorm produced wind gusts estimated at 70 mph that blew down trees and power lines in Nixon.

Thunderstorm Wind, De Witt

When
June 6, 5:10 PM CST
Where
De Witt County, 3.04 mi NNW of Petersville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
29.363, -97.231

A large tree was uprooted and numerous other trees were damaged at a residence when strong thunderstorm winds blew across the area.

Thunderstorm Wind, Lavaca

When
June 6, 5:41 PM CST
Where
Lavaca County, 0.6 mi E of Midway
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.370, -97.160

A thunderstorm produced wind gusts estimated at 70 mph that blew down trees on Hwy 95 between Shiner and Yoakum.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Bexar2019-06-0621MaleOutside/Open AreasDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835179, 835180, 835181, 835182, 835183, 835430, 835431, 835184, 835432, 835185, 835186, 835187, 835188, 835433, 835434, 863827, 835435, 835189, 835436, 835190, 835437, 835438, 839635, 839646, 835191, 835192, 835193, 839658, 835194, 835439, 823727, 835440.